Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 20, 2007, 4:51 PM CDT for Hays County, Texas. It took effect at Jul 20, 2007, 6:40 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 4:51 PM CDT (21:51 UTC)
- In effect from
- Jul 20, 2007, 6:40 PM CDT
- Expired
- Jul 20, 2007, 6:25 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanco River at Wimberley (WMBT2).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 202151
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 PM CDT FRI JUL 20 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
BLANCO RIVER
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC209-210951-
/O.NEW.KEWX.FL.W.0027.070720T2340Z-070721T1800Z/
/WMBT2.1.ER.070720T2340Z.070721T0000Z.070721T0600Z.NO/
451 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE BLANCO RIVER AT WIMBERLEY.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 PM FRIDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE BANKFULL STAGE THIS EVENING... RISE ABOVE
FLOOD STAGE TO AROUND 13.5 FEET TONIGHT.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING REACHES SECONDARY ROADS. LOW
BRIDGES AND CROSSINGS FROM THE HEADWATERS TO THE SAN MARCOS RIVER CONFLUENCE
NEAR SAN MARCOS FLOOD AND ARE DANGEROUS. PROPERTY IN LOW LYING AREAS OF THE
BLANCO AND SAN MARCOS RIVERS SHOULD BE MOVED TO HIGHER GROUND. SWIMMING AND
TUBING ARE LIFE THREATENING DUE TO TURBULENCE. HYDRAULIC JUMPS BEHIND LOW
WATER DAMS CAN TRAP CANOEISTS AND KAYAKERS BETWEEN THE DAM AND THE HYDRAULIC
JUMP AND CAN BE LIFE THREATENING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
WIMBERLEY 10 13 9.7 FRI 04 PM 10.5 6.5 5.3 5.0 4.8
$$1 follow-up statement
000
WGUS84 KEWX 202325
FLSEWX
TXC209-210725-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT FRI JUL 20 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
BLANCO RIVER...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST
LEVELS.
TXC209-202355-
/O.CAN.KEWX.FL.W.0027.000000T0000Z-070721T1800Z/
/WMBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
625 PM CDT FRI JUL 20 2007
THE FLOOD WARNING IS CANCELLED FOR
THE BLANCO RIVER
* AT 545 PM FRIDAY THE STAGE WAS...8.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* THE RIVER CRESTED FRIDAY AFTERNOON AND WILL CONTINUE TO FALL
OVERNIGHT.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
WIMBERLEY 10 13 8.1 FRI 6 PM 7.5 6.5 5.3 5.0 4.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 4:28 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 4:28 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 PM CDT FRI JUL 20 2007 .DISCUSSION... HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3 TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5 INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON, AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POS WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2 INCHES, BUT STILL REMAINING ABOVE 1.8 INHCES. MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS. ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY, AND THIS WOULD APPEAR TO BE TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 88 74 91 74 / 70 60 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 73 87 72 91 70 / 70 60 30 30 20 DEL RIO INTL AIRPORT 74 87 75 93 75 / 70 90 50 20 20 SAN ANTONIO INTL AIRPORT 73 87 74 91 73 / 70 70 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 12:43 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/20/2007 M0.00 INCH TRAVIS TX CO-OP OBSERVER
AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.
0830 AM HEAVY RAIN 8 NNW AUSTIN 30.41N 97.80W
07/20/2007 M0.00 INCH TRAVIS TX UTILITY COMPANY
LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
TO 830 AM.
&&
DCLocal storm report, Jul 20, 1:46 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M0.00 INCH COMAL TX ASOS
5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.
&&
DCLocal storm report, Jul 20, 3:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 8 S SEGUIN 29.46N 97.97W
07/20/2007 M0.00 INCH GUADALUPE TX TRAINED SPOTTER
5.10 INCHES SINCE 130 PM.
&&
DCLocal storm report, Jul 20, 3:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 10 E NEW BRAUNFELS 29.70N 97.95W
07/20/2007 M8.00 INCH GUADALUPE TX TRAINED SPOTTER
8.00 INCHES SINCE NOON AT HWY 46 AND BARBAROSA.
0350 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M7.33 INCH COMAL TX ASOS
7.33 INCHES SINCE 900 AM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:46 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 20, 11:48 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 48 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:31 PM CDT | Flash Flood Warning | EWX | Atascosa | 119 min |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 5:52 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| Jul 20, 6:43 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 27 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.